Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 27, 2010, 11:09 PM EDT for Buckingham County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2010, 11:09 PM EDT (03:09 UTC)
- Expired
- May 28, 2010, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 151 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS51 KRNK 280309
FFWRNK
VAC029-280900-
/O.NEW.KRNK.FF.W.0035.100528T0309Z-100528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 500 AM EDT.
* AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED
AREA. 3 TO 4 INCHES OF RAIN HAD ALREADY FALLEN AND MORE RAIN IS
EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
CANTON AND CENTENARY. FLOODING IS LIKELY ALONG MUDDY
CREEK...SHARPS CREEK AND THE SLATE RIVER. STATE ROUTE 651 WILL BE
FLOODED BY MUDDY CREEK. STATE ROUTE 611 NEAR SHARPS CREEK WILL
ALSO BE FLOODED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3763 7825 3757 7830 3758 7855 3769 7867
3771 7867 3776 7863 3776 7858 3777 7856
3776 7851 3777 7850 3774 7836 3769 7824
$$
AMS2 follow-up statements
912
WGUS71 KRNK 280524
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 AM EDT FRI MAY 28 2010
VAC029-280900-
/O.CON.KRNK.FF.W.0035.000000T0000Z-100528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
124 AM EDT FRI MAY 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHEASTERN BUCKINGHAM COUNTY...
AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN SHOWERS OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW CANTON
AND CENTENARY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3763 7825 3757 7830 3758 7855 3769 7867
3771 7867 3776 7863 3776 7858 3777 7856
3776 7851 3777 7850 3774 7836 3769 7824
$$
DS920
WGUS71 KRNK 280856
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 AM EDT FRI MAY 28 2010
VAC029-280906-
/O.EXP.KRNK.FF.W.0035.000000T0000Z-100528T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
456 AM EDT FRI MAY 28 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM EDT FOR NORTHEASTERN
BUCKINGHAM COUNTY...
CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3763 7825 3757 7830 3758 7855 3769 7867
3771 7867 3776 7863 3776 7858 3777 7856
3776 7851 3777 7850 3774 7836 3769 7824
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:43 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 27, 7:43 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EDT THU MAY 27 2010 .SYNOPSIS... A BACKDOOR COLD FRONT...MOVING WEST FROM CENTRAL VIRGINIA...SETTLES EAST OF THE BLUE RIDGE ON FRIDAY. THE FRONT BECOMES STATIONARY AND ERODES AS HIGH PRESSURE SINKS SOUTH WELL OFF THE ATLANTIC COAST. SOUTHWESTERLY FLOW ARRIVES AHEAD OF A COLD FRONT EARLY NEXT WEEK...THEN HIGH PRESSURE ARRIVES NEAR THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH FRIDAY/... WITH THE AIRMASS USED MOSTLY ACROSS GREENBRIER COUNTY...CONVECTION SHOULD WEAKEN LATER THIS EVENING WITH SUNSET. SOME STORMS COULD STILL SLIP INTO NW PART OF GREENBRIER FROM DEVELOPMENT ACROSS POCAHONTAS. EXPECTING A FEW MORE STORMS TO FIRE ACROSS EXTREME SW VA AND NW NC THIS EVENING. SMALL HAIL AND HVY RAIN CAN OCCUR WITH ANY REMAINING STORMS. AS BACKDOOR FRONT ARRIVES TONIGHT...PLENTY OF FUEL REMAINS ACROSS THE VA PIEDMONT...AND AS THIS BOUNDARY SETTLES JUST EAST OF THE BLUE RIDGE...IT WILL BECOME THE FOCUS FOR NUMEROUS SHWS/TSTORMS INTO FRIDAY. INITIAL STORMS COULD BE SLOW MOVERS TONIGHT...HOWEVER WILL BE MOVING MORE QUICKLY AS STRONGER MID LEVEL FLOW ARRIVES ON FRIDAY. DESPITE THE QPF BOMB CONSISTENT ON THE OP GFS...IF HVY RAINFALL DEVELOPS IN THE EAST TONIGHT...A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED FOR THE NE CWA CONSIDERING THE RAINFALL EXPECTED ON FRIDAY. SPC CONTINUES A SLT RISK ACROSS MUCH OF THE CWA...WITH BETTER SHEAR POSSIBLY LEADING TO DMGG WINDS ESPECIALLY EAST OF THE BLUE RIDGE ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A BACK DOOR FRONT WILL CONTINUE TO PUSH SOUTH INTO NORTH CAROLINA FRIDAY NIGHT. WIDESPREAD SHOWERS/THUNDERSTORMS WILL PERSIST ACROSS NORTH CENTRAL NORTH CAROLINA OVERNIGHT...ALTHOUGH THE BULK OF THE ACTIVITY WILL BE IN THE EVENING HOURS. CHANCES SLOWLY DECREASE SATURDAY INTO SATURDAY NIGHT FROM NORTH TO SOUTH AS THE BOUNDARY PROGRESSES SOUTHWARD. ITS PROXIMITY WILL STILL ALLOW FOR ISOLATED SHOWERS/THUNDERSTORMS ACROSS SOUTHWESTERN VIRGINIA AND POINTS EAST AND SOUTH. HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS IN SUNDAY BRINGING IN DRIER AIR FROM THE NORTHEAST. SHOWERS SHOULD BE DISSIPATING IF NOT GONE BY THE MORNING. HOWEVER...WITH DIFFERENTIAL HEATING IN THE AFTERNOON...ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE MAINLY IN SOUTHWEST VIRGINIA AND PORTIONS OF NORTH CAROLINA. 1000-85H THICKNESSES ALONG WITH DECREASING CLOUDS WILL ALLOW MAX TEMPERATURES TO RISE INTO THE LOWER 80S ACROSS THE FORECAST AREA SUNDAY. TEMPERATURES THROUGH THIS PERIOD WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL NORMS. && .LONG TERM /MONDAY THROUGH THURSDAY/... MODELS INDICATE ANOTHER BACK DOOR COLD FRONT PUSHING SOUTH OVER THE COUNTY WARNING AREA THROUGH MID WEEK. WITH WEAK RETURN FLOW OF MOISTURE ALONG WITH SOME HEATING OF THE AFTERNOON ON SUNDAY AND MONDAY...AN ISOLATED SHOWER IS NOT OUT OF THE QUESTION. A FAIRLY LIGHT WESTERLY REGIME WILL REMAIN THROUGH THE LONG TERM. STAYED CLOSE TO HPC GUIDANCE THROUGH THE LONG TERM. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... BLF AND LWB HAD SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON...SO HAVE ADDED FOG AND STRATUS IN FOR BLF AND KEPT THE LIFR CONDITIONS IN AT LWB OVERNIGHT. THE CLUSTER OF SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL VIRGINIA MAY APPROACH DAN LATER TONIGHT. FOR NOW HAVE LEFT OUT MENTION OF ANY STORMS. A COLD FRONT WILL MOVE FROM EASTERN VIRGINIA TOWARD THE BLUE RIDGE ON FRIDAY. CONFIDENCE IS HIGH THAT THERE WILL MUCH MORE COVERAGE OF SHOWERS AND THUNDERSTORMS...WITH THE MOST LIKELY PERIOD FOR STORMS BEING FRIDAY AFTERNOON. THIS BACKDOOR COLD FRONT WILL STALL OVER NORTH CAROLINA FRIDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY...BUT MAINLY DURING THE PEAK HEATING PART OF THE DAY. HIGH PRESSURE AND DRY WEATHER WILL ARRIVE ON SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/WP NEAR TERM...KM SHORT TERM...REB LONG TERM...REB AVIATION...AMS/KM
Hazardous weather outlook, May 27, 3:52 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EDT THU MAY 27 2010 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- 282000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 352 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS THAT DEVELOP TONIGHT WILL BE SLOW MOVING. THIS INCREASES THE THREAT OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS. THUNDERSTORMS WILL ALSO BE SLOW MOVERS...SO ISOLATED FLASH FLOODING IS A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ019-020-WVZ042>045-282000- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 352 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS INTO THIS EVENING WILL BE SLOW MOVING. THIS INCREASES THE THREAT OF ISOLATED FLASH FLOODING. SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS. THUNDERSTORMS WILL ALSO BE SLOW MOVERS...SO ISOLATED FLASH FLOODING IS A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 27, 6:47 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU MAY 27 2010
VAZ007-272345-
TAZEWELL VA-
647 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
TAZEWELL...MOVING WEST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BANDY AROUND 655 PM...CEDAR BLUFF AROUND 700
PM...JEWELL RIDGE AROUND 705 PM AND GLEN BURKE AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3719 8183 3720 8178 3725 8174 3725 8173
3721 8167 3721 8155 3707 8154 3705 8183
3710 8189 3714 8191
KKSpecial weather statement, May 27, 7:27 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT THU MAY 27 2010
NCZ001-018-280030-
ASHE NC-WATAUGA NC-
727 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ASHLAND...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR TODD AROUND 735 PM...MEAT CAMP AROUND 800 PM
AND SILVERSTONE AROUND 830 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3631 8189 3634 8183 3634 8172 3636 8175
3645 8173 3649 8159 3633 8148 3613 8182
3616 8183 3619 8189 3622 8192 3625 8190
3630 8191
KKLocal storm report, May 27, 9:30 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 ESE ALTON 36.55N 78.96W
05/27/2010 HALIFAX VA PUBLIC
A COUPLE OF FRUIT TREES BLOWN DOWN
&&
AMSSpecial weather statement, May 27, 9:34 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT THU MAY 27 2010
VAZ044-045-058-280230-
CAMPBELL VA-HALIFAX VA-PITTSYLVANIA VA-
934 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BROOKNEAL...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LONG ISLAND AROUND 940 PM...HODGES AROUND 955
PM...ALTAVISTA AROUND 1005 PM...RUSTBURG AROUND 1015 PM AND EVINGTON
AROUND 1020 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3691 7913 3720 7936 3724 7934 3735 7898
3699 7892
KKLocal storm report, May 27, 10:30 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 5 N CONCORD 37.42N 78.97W
05/27/2010 E0.25 INCH APPOMATTOX VA TRAINED SPOTTER
PEA SIZE HAIL FELL IN STONEWALL.
1020 PM HAIL 5 SE FOREST 37.32N 79.22W
05/27/2010 E0.88 INCH CAMPBELL VA PUBLIC
NICKEL SIZE HAIL FELL ON LEESVILLE ROAD SOUTH OF
LYNCHBURG.
&&
DSSpecial weather statement, May 27, 11:00 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1100 PM EDT THU MAY 27 2010
VAZ034-035-045>047-280400-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
1100 PM EDT THU MAY 27 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AMHERST...APPOMATTOX...BEDFORD...BUCKINGHAM AND CAMPBELL COUNTIES...
AT 1057 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTH OF
CONCORD...MOVING WEST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR AMHERST AROUND 1115 PM...FALCONERVILLE AROUND
1130 PM...MADISON HEIGHTS AROUND 1145 PM AND ELON AROUND MIDNIGHT.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3733 7852 3737 7858 3734 7860 3727 7867
3722 7882 3715 7896 3736 7942 3775 7907
3772 7906 3770 7899 3767 7895 3756 7891
3755 7884 3765 7882 3765 7872 3739 7842
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 61 min |
| May 27, 9:34 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| May 27, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 62 min |
| May 27, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 59 min |
| May 27, 11:00 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, City of Lynchburg | 60 min |
| May 27, 11:12 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 26 min |
| May 28, 12:04 AM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 26 min |
| May 28, 12:30 AM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| May 28, 12:37 AM EDT | Flash Flood Warning | RNK | Amherst | 5 hr |
| May 28, 4:28 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more | 22 hr |
| May 28, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 60 min |
| May 28, 1:46 PM EDT | Special Weather Statement | RNK | Smyth | 59 min |
| May 28, 2:10 PM EDT | Special Weather Statement | RNK | Bland | 65 min |
| May 28, 3:24 PM EDT | Special Weather Statement | RNK | Montgomery | 66 min |
| May 28, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 59 min |
| May 28, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 65 min |
| May 28, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Covington | 56 min |
| May 28, 4:37 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery, Roanoke | 5 hr |
| May 28, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 59 min |
| May 28, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 54 min |
| May 28, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 45 min |
| May 28, 5:15 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 12 more | 60 min |
| May 28, 5:22 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery | 4 hr |
| May 28, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 65 min |
| May 28, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 62 min |
| May 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 3 more | 61 min |
| May 28, 6:22 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Buckingham | 3 hr |
| May 28, 6:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Patrick, Pittsylvania | 53 min |
| May 28, 6:44 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more | 61 min |
| May 28, 6:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Buckingham, Campbell, Charlotte, Pittsylvania and 1 more | 59 min |
| May 28, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Charlotte, Franklin, Halifax, Pittsylvania | 60 min |
| May 28, 7:21 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 54 min |
| May 28, 7:50 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 55 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.